Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 95, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 4, 2012, 10:12 PM CDT for Pierce County, Wayne County, Nebraska. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2012, 10:12 PM CDT (03:12 UTC)
- Expired
- May 4, 2012, 10:44 PM CDT
- In force
- 32 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Pierce County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 125 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 10:30 PM CDT | HAIL 1 | 10 Wnw Winside, NE | HAIL UP TO QUARTER SIZE BUT MOSTLY MARBLE SIZE. HAILED FOR 15 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2635 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
112 WUUS53 KOAX 050312 SVROAX NEC139-179-050400- /O.NEW.KOAX.SV.W.0095.120505T0312Z-120505T0400Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1012 PM CDT FRI MAY 4 2012 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME EAST CENTRAL PIERCE COUNTY IN NORTHEAST NEBRASKA... WAYNE COUNTY IN NORTHEAST NEBRASKA... * UNTIL 1100 PM CDT * AT 1010 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF HOSKINS... OR 13 MILES NORTH OF NORFOLK...AND MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... WINSIDE...CARROLL AND SHOLES. THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 166 AND 171. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4215 9712 4216 9743 4235 9743 4236 9711 TIME...MOT...LOC 0310Z 279DEG 11KT 4222 9734 WIND...HAIL 60MPH 1.00IN $$ MILLER
4 follow-up statements
729 WWUS53 KOAX 050319 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1019 PM CDT FRI MAY 4 2012 NEC139-179-050400- /O.CON.KOAX.SV.W.0095.000000T0000Z-120505T0400Z/ WAYNE NE-PIERCE NE- 1019 PM CDT FRI MAY 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR WAYNE AND EXTREME EAST CENTRAL PIERCE COUNTIES... AT 1015 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF HOSKINS...OR 13 MILES NORTH OF NORFOLK...MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... WINSIDE...CARROLL AND SHOLES. THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 166 AND 171. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4215 9712 4216 9743 4235 9743 4236 9711 TIME...MOT...LOC 0315Z 278DEG 10KT 4222 9734 WIND...HAIL 60MPH 1.50IN $$ MILLER
070 WWUS53 KOAX 050326 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1026 PM CDT FRI MAY 4 2012 NEC139-179-050400- /O.CON.KOAX.SV.W.0095.000000T0000Z-120505T0400Z/ WAYNE NE-PIERCE NE- 1026 PM CDT FRI MAY 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR WAYNE AND EXTREME EAST CENTRAL PIERCE COUNTIES... AT 1024 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO BASEBALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOSKINS...OR 12 MILES NORTH OF NORFOLK...MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... WINSIDE...CARROLL AND SHOLES. THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 166 AND 171. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLE INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4215 9712 4216 9743 4235 9743 4236 9711 TIME...MOT...LOC 0324Z 283DEG 10KT 4221 9733 WIND...HAIL 60MPH 2.75IN $$ MILLER
447
WWUS53 KOAX 050336
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1036 PM CDT FRI MAY 4 2012
NEC139-050410-
/O.CAN.KOAX.SV.W.0095.000000T0000Z-120505T0400Z/
PIERCE NE-
1036 PM CDT FRI MAY 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL PIERCE
COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
EASTERN PIERCE COUNTY. THEREFORE THE WARNING FOR THAT AREA HAS BEEN
CANCELLED.
LAT...LON 4215 9712 4216 9737 4224 9737 4227 9736
4228 9714
TIME...MOT...LOC 0335Z 296DEG 10KT 4219 9731
$$
NEC179-050400-
/O.CON.KOAX.SV.W.0095.000000T0000Z-120505T0400Z/
WAYNE NE-
1036 PM CDT FRI MAY 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM
CDT FOR WEST CENTRAL WAYNE COUNTY...
AT 1034 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO BASEBALL SIZE
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR HOSKINS...OR 12 MILES NORTHEAST OF NORFOLK...MOVING SOUTHEAST
AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
WINSIDE AND CARROLL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLE INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4215 9712 4216 9737 4224 9737 4227 9736
4228 9714
TIME...MOT...LOC 0334Z 296DEG 10KT 4219 9731
WIND...HAIL 60MPH 2.75IN
$$
MILLER559
WWUS53 KOAX 050344
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1044 PM CDT FRI MAY 4 2012
NEC179-050410-
/O.CAN.KOAX.SV.W.0095.000000T0000Z-120505T0400Z/
WAYNE NE-
1044 PM CDT FRI MAY 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WAYNE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
A NEW WARNING HAS BEEN ISSUED FOR PARTS OF WAYNE AND STANTON
COUNTIES UNTIL 1130 PM CDT.
LAT...LON 4215 9712 4216 9737 4224 9737 4227 9736
4228 9714
TIME...MOT...LOC 0343Z 279DEG 11KT 4219 9731
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:46 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 4, 6:46 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 646 PM CDT FRI MAY 4 2012 .AVIATION...00Z TAFS FOR KOFK...KOMA AND KLNK. ACTIVE WEATHER EXPECTED FOR FIRST COUPLE HOURS AT KOMA AND KLNK. HEAVY RAIN...VARIABLE STRONG WINDS IN ADDITION TO HAIL ARE POSSIBLE THROUGH AT LEAST 03Z FOR KOMA AND KLNK AS SCATTERED THUNDERSTORMS SINK SOUTHEAST THIS EVENING. AFTER THESE PASS...IFR TO PERIODS OF LIFR CONDITIONS ARE POSSIBLE AS LOW CLOUDS AND FOG DEVELOP SIMILAR TO LAST NIGHT DUE TO AMPLE LOW LEVEL MOISTURE IN THE ATMOSPHERE. KERN && .PREV DISCUSSION... /ISSUED 326 PM CDT FRI MAY 4 2012/ DISCUSSION... FORECAST CONCERNS ARE MAINLY CONVECTION CHANCES/STRENGTH THROUGH SUNDAY. FOR TONIGHT...EXTREMELY UNSTABLE CONDITIONS PREVAILED SOUTH OF AFTERNOON CONVECTION WITH MLCAPE 2000-3500 J/KG WITH LITTLE CIN OVER MUCH OF THE FORECAST AREA PER 19Z SPC MESO PAGE. ISOLATED SEVERE CONVECTION WHICH DEVELOPED ON NRN EDGE OF HIGHER INSTABILITY PUSHED OUTFLOW FARTHER S INTO NERN NEBRASKA WHICH MAKES EVOLUTION OF CONVECTION SOMEWHAT QUESTIONABLE. SOME SHORTER TERM MODELS...I.E. 12Z 4KM WRF DID NOT PICK UP ON AFTERNOON CONVECTION IN NERN NEBR BUT BROUGHT ADDITIONAL DEVELOPMENT SWD INTO THAT AREA AFTER 00Z WITH 12Z GFS/NAM DOING SO LIKEWISE. MEANWHILE SOME STABILIZATION BEHIND CURRENT CONVECTION COULD CREATE A LULL IN ACTIVITY FOR A WHILE THIS EVENING. HOWEVER...FEEL NET EFFECT COULD BE WITH LOW LEVEL JET FOCUSED ON OUTFLOW AND RICH MOISTURE IN PLACE...H85 12Z DWPTS PER U.A AT +15 DEG C....CONTINUED REGENERATION AND AREAS OF HEAVY RAIN COULD COEXIST WITH SEVERE THREAT NE ZONES THIS EVENING. BOTH WILL BE INCLUDED IN GRIDS. ALTHOUGH CHANCES OF CONVECTION APPEAR MUCH LESS FARTHER SE...HIGH INSTABILITY AND LITTLE/NO CIN COULD LEAD TO DEVELOPMENT S OF WATCH AREA...ALBEIT CHANCES WHERE CU FIELD HAS LEFT...OVER THE FAR S...APPEAR PRETTY SMALL UNLESS SOME ACTIVITY WOULD SHIFT INTO THAT REGION LATE TONIGHT. OTHERWISE...MENTIONED FOG AND INCREASED SKY GRIDS AGAIN LATE TONIGHT/SATURDAY MORNING WITH HIGH DWPTS STILL IN PLACE. FOR SATURDAY/SATURDAY NIGHT...GFS/ECMWF HOLD OFF WITH QPF GENERATION UNTIL BASICALLY AFTER 00Z FOR FORECAST AREA. HOWEVER... POTENTIAL OUTFLOW BOUNDARIES AND EVEN HIGHER AMOUNTS OF MOISTURE/INSTABILITY COULD ALLOW FOR DEVELOPMENT IN AFTERNOON AND RAISED POPS NW ZONES. OUTFLOW/LINGERING CLOUDS WILL HAVE TO BE MONITORED BUT SPOTTY UPPER 80S/90 DEGREE READINGS THROUGH 20Z TODAY COULD EASILY BE REPEATED SATURDAY...ESPECIALLY IF LOW CLOUDS WOULD FAIL TO BE AS WIDESPREAD AS THIS MORNING. WILL AGAIN MENTION HEAVY RAIN NRN ZONES SATURDAY EVENING AS FORECAST PRECIPITABLE WATER WAS EVEN HIGHER THAN TODAY. ADJUSTED FORECAST A LITTLE TO ACCOUNT FOR A SLOWER FRONTAL PASSAGE SUNDAY PER 12Z GFS. THUS BOOSTED POPS SUNDAY AND RAISED TEMPS A LITTLE...ALTHOUGH PRE-FRONTAL CLOUD COVER COULD LIMIT HEATING. AFTER THAT MUCH COOLER TEMPERATURES SPREAD SWD INTO MIDWEEK BEFORE RECOVERING. TRIMMED PRECIP MENTION ON TUE TO FAR NERN IA ZONES PER GFS/ECMWF. SINCE BOTH GFS/ECMWF FORECAST ANOTHER TROUGH TOWARD FORECAST AREA NEXT FRI MODEST POPS WERE INCLUDED FOR NEW DAY 7 ALONG WITH COOLER TEMPS N/W. CHERMOK && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, May 4, 5:37 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 537 PM CDT FRI MAY 4 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-051245- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 537 PM CDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY THERE IS A SLIGHT RISK FOR SCATTERED STRONG TO SEVERE STORMS ACROSS ALL OF THE OUTLOOK AREA TONIGHT ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN ARE THE PRIMARY HAZARDS. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE SOUTH ALONG A SAGGING OUTFLOW BOUNDARY DRAPED ACROSS NORTHEAST NEBRASKA AND INTO WEST CENTRAL IOWA. THUNDERSTORMS WILL CONTINUE TO PUSH SOUTHEAST ALONG THIS BOUNDARY THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY EVENING AND SATURDAY NIGHT. A VERY UNSTABLE ATMOSPHERE WILL BE IN PLACE SATURDAY AFTERNOON BUT WARM MID LEVEL TEMPERATURES SHOULD CAP ANY DEVELOPMENT UNTIL A COLD FRONT APPROACHES FROM THE NORTHWEST. THIS COLD FRONT SHOULD BE MOVING INTO NORTHEAST NEBRASKA DURING THE EVENING...THEN WILL SWEEP THROUGH THE REST OF EASTERN NEBRASKA AND SOUTHWEST IOWA OVERNIGHT. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN SATURDAY NIGHT. KERN
In the hours before
Local storm report, May 4, 8:00 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
800 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 1 N FREMONT 41.23N 92.43W
05/04/2012 E0.88 INCH XXX XX LAW ENFORCEMENT
&&
DFOBERTLocal storm report, May 4, 8:04 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
804 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL FREMONT 41.44N 96.49W
05/04/2012 E1.50 INCH DODGE NE TRAINED SPOTTER
NORTH SIDE
&&
DFOBERTSpecial weather statement, May 4, 8:10 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 810 PM CDT FRI MAY 4 2012 IAZ069-079-050145- MILLS IA-POTTAWATTAMIE IA- 810 PM CDT FRI MAY 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MILLS AND SOUTHWESTERN POTTAWATTAMIE COUNTIES UNTIL 845 PM CDT... AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COUNCIL BLUFFS...OR 13 MILES EAST OF OMAHA...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TREYNOR. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 29 BETWEEN MILE MARKERS 47 AND 48. INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 4 AND 8. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT SATURDAY MORNING FOR SOUTHWESTERN IOWA AND EAST CENTRAL NEBRASKA. LAT...LON 4112 9579 4126 9586 4135 9560 4112 9554 TIME...MOT...LOC 0105Z 256DEG 10KT 4121 9577 MILLER
Special weather statement, May 4, 9:27 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
927 PM CDT FRI MAY 4 2012
NEZ012-018-050300-
CEDAR NE-WAYNE NE-
927 PM CDT FRI MAY 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CEDAR AND NORTH
CENTRAL WAYNE COUNTIES UNTIL 1000 PM CDT...
AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR WAYNE...OR 24 MILES NORTHEAST
OF NORFOLK...MOVING NORTH AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAYNE AND LAUREL.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 388 AND 398.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT
SATURDAY MORNING FOR NORTHEASTERN NEBRASKA.
LAT...LON 4248 9701 4226 9701 4226 9691 4219 9693
4221 9718 4250 9719
TIME...MOT...LOC 0226Z 186DEG 9KT 4226 9705
MILLERSpecial weather statement, May 4, 9:44 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
944 PM CDT FRI MAY 4 2012
NEZ032-033-042-043-050315-
STANTON NE-COLFAX NE-CUMING NE-PLATTE NE-
944 PM CDT FRI MAY 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR STANTON...NORTH CENTRAL COLFAX...
SOUTHWESTERN CUMING AND NORTHEASTERN PLATTE COUNTIES UNTIL 1015 PM
CDT...
AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR LEIGH...OR 18 MILES SOUTH OF
NORFOLK...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM. THIS STORM MAY INTENSIFY AND IF IT DOES A
WARNING WILL BE ISSUED.
LOCATIONS IMPACTED INCLUDE...
CLARKSON...HOWELLS...LEIGH AND CRESTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
FRIDAY EVENING FOR NORTHEASTERN NEBRASKA.
LAT...LON 4194 9700 4167 9697 4169 9737 4178 9738
4187 9737
TIME...MOT...LOC 0240Z 264DEG 15KT 4178 9730
MILLERLocal storm report, May 4, 9:59 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
959 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM HAIL 3 NNW WAYNE 42.28N 97.04W
05/04/2012 E1.00 INCH WAYNE NE EMERGENCY MNGR
HAIL COVERING THE GROUND
&&
DFOBERTThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:07 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Dodge | 53 min |
| May 4, 7:15 PM CDT | Special Weather Statement | OAX | Stanton | 30 min |
| May 4, 7:27 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Washington | 48 min |
| May 4, 8:08 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Washington | 30 min |
| May 4, 8:14 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Saunders | 30 min |
| May 4, 9:27 PM CDT | Special Weather Statement | OAX | Wayne | 33 min |
| May 4, 9:34 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Pierce, Wayne | 41 min |
| May 4, 9:44 PM CDT | Special Weather Statement | OAX | Stanton | 31 min |
| May 4, 9:52 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Platte, Stanton | 38 min |
| May 4, 10:31 PM CDT | Severe Thunderstorm Warning | OAX | Thurston, Wayne | 59 min |
| May 4, 10:42 PM CDT | Severe Thunderstorm Warning | OAX | Stanton, Wayne | 36 min |
| May 4, 11:03 PM CDT | Flash Flood Warning | OAX | Wayne | 4 hr |
| May 4, 11:06 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Thurston, Wayne | 54 min |
| May 4, 11:16 PM CDT | Special Weather Statement | OAX | Cuming | 29 min |
| May 4, 11:37 PM CDT | Special Weather Statement | OAX | Dodge | 23 min |
| May 4, 11:46 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Dodge | 44 min |
| May 5, 12:00 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 45 min |
| May 5, 12:14 AM CDT | Special Weather Statement | OAX | Burt | 31 min |
| May 5, 12:30 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge, Saunders | 45 min |
| May 5, 12:33 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Washington | 42 min |
| May 5, 12:46 AM CDT | Severe Thunderstorm Warning | OAX | Madison, Stanton | 44 min |
| May 5, 1:09 AM CDT | Severe Thunderstorm Warning | OAX | Dodge | 21 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.